Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finiteness theorems for submersions and souls


Author: Kristopher Tapp
Journal: Proc. Amer. Math. Soc. 130 (2002), 1809-1817
MSC (1991): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-01-06244-X
Published electronically: October 12, 2001
MathSciNet review: 1887030
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The first section of this paper provides an improvement upon known finiteness theorems for Riemannian submersions; that is, theorems which conclude that there are only finitely many isomorphism types of fiber bundles among Riemannian submersions whose total spaces and base spaces both satisfy certain geometric bounds. The second section of this paper provides a sharpening of some recent theorems which conclude that, for an open manifold of nonnegative curvature satisfying certain geometric bounds near its soul, there are only finitely many possibilities for the isomorphism class of a normal bundle of the soul. A common theme to both sections is a reliance on basic facts about Riemannian submersions whose $A$ and $T$ tensors are both bounded in norm.


References [Enhancements On Off] (What's this?)

  • 1. I. Belegradek, Counting nonnegatively curved manifolds, Ph.D. Thesis, University of Maryland, 1998.
  • 2. I. Belegradek and V. Kapovitch, Finiteness theorems for maps into manifolds of bounded geometry, preprint.
  • 3. P. Buser and H. Karcher, Gromov's almost flat manifolds, Société Mathématique de France, Astérisque 81, 1981. MR 83m:53070
  • 4. M. Gromov, Carnot-Carathéodory spaces seen from within, Progress in Mathematics, Vol. 144, 1996. MR 2000f:53034
  • 5. L. Guijarro and G. Walschap, Twisting and nonnegative curvature metrics on vector bundles over the sphere, J. Differential Geom. 52(1999), no. 1, 189-202. MR 2000m:53042
  • 6. L. Guijarro and G. Walschap, The metric projection onto the soul, Tans. Amer. Math. Soc. 352 (2000), no. 1, 55-69. MR 2000c:53034
  • 7. D. Husemoller, Fibre bundles, McGraw-Hill, 1966. MR 37:4821
  • 8. G. Perelman, Proof of the soul conjecture of Cheeger and Gromoll, J. Differential Geom. 40 (1994), 209-212. MR 95d:53037
  • 9. S. Peters, Convergence of Riemannian manifolds, Compositio Mathematica. 62 (1987)3-16. MR 88i:53076
  • 10. K. Tapp, Bounded Riemannian submersions, Indiana Univ. Math. J. 49 (2000). CMP 2001:04
  • 11. G. Walschap, Soul-preserving submersions, Michigan Math. J. 41 (1994), 609-617. MR 95h:53042
  • 12. J.Y. Wu, A parameterized geometric finiteness theorem, Indiana Univ. Math. J. 45, no. 2 (1996), 511-528. MR 97h:53046

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20

Retrieve articles in all journals with MSC (1991): 53C20


Additional Information

Kristopher Tapp
Affiliation: Department of Mathematics, State University of New York at Stony Brook, Stony Brook, New York 11794-3651
Email: ktapp@math.sunysb.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06244-X
Keywords: Soul, vector bundle, finiteness theorem, Riemannian submersion
Received by editor(s): November 16, 2000
Received by editor(s) in revised form: December 15, 2000
Published electronically: October 12, 2001
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society